Flood, Monroe
- When
- February 18, 10:00 AM EST to February 19, 10:00 AM EST
- Where
- Monroe County, 1.32 mi SE of Monroe to 1.09 mi SE of Monroe
- Cause
- Ice Jam
- Reported by
- Newspaper
- Coordinates
- 41.908, -83.380
The River Raisin spilled its banks and flooded a large section of East Front Street due to ice and debris at the mouth of the river. Several people needed to be rescued from their home by boat.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
The River Raisin spilled its banks and flooded a large section of East Front Street due to ice and debris at the mouth of the river. Several people needed to be rescued from their home by boat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Feb 18, 6:32 AM EST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
632 AM EST MON FEB 18 2008
.AVIATION...
DEEP LOW LEVEL MOISTURE AND INCREASING CYCLONIC FLOW WILL MAINTAIN
MVFR STRATUS THROUGH THE TAF PERIOD. MAIN CONCERN WILL BE TIMING
POTENTIAL SNOW SHOWER DEVELOPMENT...AND IMPACTS ON VISIBILITY
THROUGH TONIGHT. INITIAL UPPER LEVEL DISTURBANCE WILL LIFT ACROSS
SOUTHEAST LOWER MICHIGAN BY LATE MORNING/EARLY AFTERNOON. THE
ADDED FORCING WILL SPREAD A BAND OF SNOW ACROSS THE TERMINALS
BETWEEN 16-20Z...WITH LATEST UPSTREAM RADAR TRENDS INDICATING THE
POTENTIAL FOR BRIEF IFR VISIBILITY RESTRICTIONS AT FNT/MBS.
ADDITIONAL -SHSN WILL FOCUS ALONG A TROUGH AXIS THAT WILL SETUP THIS
EVENING AND OVERNIGHT...WITH MODEL GUIDANCE INDICATING THE HIGHER
LIKELIHOOD OF IFR/MVFR SNOW ACROSS FNT/MBS DURING THIS TIME.
PREVAILING WEST-SOUTHWEST WINDS WILL CONTINUE GUSTING NEAR 25
KNOTS EARLY THIS MORNING...BEFORE DIMINISHING THROUGH MIDDAY.
WINDS WILL STRENGTHEN AGAIN SOUTH OF THE TROUGH AT 00Z...ESPECIALLY
AT DTW/DET.
&&
.PREV DISCUSSION...ISSUED 411 AM EST MON FEB 18 2008
SHORT TERM...TODAY
COLDER AIR CONTINUING TO DRAIN IN EARLY THIS MORNING...AS THE
INITIAL WEAK COLD FRONT/TROUGH LIFTS ACROSS THE AREA. MEANWHILE...
SOUTHERN MICHIGAN REMAINS ON THE EASTERN PERIPHERY OF THE BROAD
CYCLONIC FLOW ASSOCIATED WITH THE LONGWAVE TROUGH CENTERED OVER THE
UPPER MISSISSIPPI VALLEY. TEMPERATURES WILL CONTINUE TO DRIFT DOWN
THIS MORNING UNDER CONTINUED WEAK COLD AIR ADVECTION. HOWEVER...A
PREDOMINANT WEST-SOUTHWEST LOW LEVEL GRADIENT WILL BEGIN TO COUNTER
THE ADVECTIVE PROCESS BY AFTERNOON...ALLOWING TEMPERATURES TO LEVEL
OFF FOR SEVERAL HOURS AT OR JUST BELOW FREEZING.
LIMITED DEPTH TO THE MOISTURE PROFILE INITIALLY...COMBINED WITH THE
LACK OF A GOOD FORCING MECHANISM...WILL KEEP SNOW SHOWER DEVELOPMENT
AND POTENTIAL ACCUMULATIONS LIMITED THROUGH 15Z. HOWEVER...BOTH
THE 12Z NAM AND GFS INDICATE A WELL-DEFINED CONVERGENCE AXIS
SETTING UP THIS AFTERNOON...ACCOMPANIED BY AN INCREASE IN OMEGA
OVER 5 UBARS/S AND DEEPER SATURATION ABOVE THE -10C ISOTHERM.
ADDING IN THE POTENTIAL DIURNAL COMPONENT/INCREASE IN LAPSE
RATES...THIS POINTS TO AN INCREASE IN SNOW SHOWER DEVELOPMENT/
ORGANIZATION FOR THE AFTERNOON HOURS. THUS...WILL BUMP POPS UP TO
LIKELY FOR ALL BUT THE SOUTHERN TWO COUNTIES FOR LATE THIS
AFTERNOON. THE MODELS SUGGEST A LOCATION ROUGHLY BETWEEN THE I-96
AND I-69 CORRIDORS FOR THE MAIN CONVERGENT BAND(S) TO DEVELOP
INITIALLY...BUT WILL NEED TO MONITOR UPSTREAM TRENDS THROUGH THE
DAY TO BETTER GAUGE THE SPECIFIC PLACEMENT. OVERALL...ACCUMULATIONS
WILL REMAIN LIGHT THROUGH 00Z...AND WILL KEEP AMOUNTS UNDER AN
INCH AREAWIDE.
LONG TERM...TONIGHT THROUGH SUNDAY
THE FOCUS OF THIS DISCUSSION IS ON THE RETURN OF WINTER WEATHER FOR
SOUTHEASTERN MICHIGAN.
FOR TONIGHT...MODELS ARE IN REASONABLE AGREEMENT ON THE DEVELOPMENT
OF A THERMAL TROUGH ACROSS THE NORTHERN CWA. THE SURFACE
TROUGH...WHICH IS PROGGED TO LIE ALONG A LINE FROM
SANILAC/SAGINAW/NEWAYGO COUNTIES...RESULTS FROM AN ORPHANED 850 MB
THETA E BUBBLE. IN ADDITION...A SECONDARY PV ANOMALY (CURRENTLY
DROPPING SOUTHEASTWARD THROUGH MINNESOTA/WISCONSIN) ROTATES THROUGH
THE MASSIVE FULL LATITUDE LARGE WAVELENGTH TROUGH...PROVIDING
SYNOPTIC SUPPORT TO WHAT IS LOOKING LIKE A POTENTIALLY SNEAKY
MESOSCALE EVENT. DESPITE A LACK OF DEEP MOISTURE...VERY STEEP LAPSE
RATES WILL RESIDE IN THE 1000-650 MB LAYER. MESOSCALE FORCING
INCLUDES STRONG LOW LEVEL CONVERGENCE...AND A THERMALLY DIRECT
CIRCULATION HIGHLIGHTED BY QN VECTOR CONVERGENCE. FOR THIS ISSUANCE
RAISED POPS TO LIKELY AND TRENDED AMOUNTS UPWARD BY FORECASTING
ACCUMULATIONS OF 1 TO 2/LOCALIZED 3 INCHES NORTH OF M 59. THESE
SETUPS ARE HIGHLY SENSITIVE SO DIDN/T WANT TO GET TOO CARRIED AWAY
AT THIS POINT. IF BANDING PERSISTS IN ANY ONE AREA SNOW
ACCUMULATIONS MAY BE HIGHER. HAVE RAISED LOWS A FEW DEGREES WITH THE
EXPECTED THICK CLOUD COVER.
COLD TEMPERATURES WILL MAKE THEIR ACCUSTOMED APPEARANCE THROUGHOUT
THE WORK WEEK...CHARACTERIZED BY 850MB TEMPERATURES IN THE LOWER
NEGATIVE 20S C. THIS WILL RESULT IN LINGERING LAKE EFFECT SNOW
SHOWERS IN PERSISTENT CYCLONIC FLOW THROUGH WEDNESDAY MORNING.
CURRENT INDICATIONS KEEP THE GREATER SYNOPTIC SNOWS FROM AN
ORGANIZED CLIPPER SYSTEM TO OUR SOUTH. HIGHS WILL TOP OUT IN THE
UPPER TEENS TO LOWER 20S TUESDAY THROUGH THURSDAY WITH LOWS
GENERALLY BOTTOMING OUT IN THE SINGLE DIGITS ABOVE ZERO.
BY THE END OF THE WEEK RETURN FLOW WILL TRY TO ESTABLISH ITSELF
ACROSS THE MIDWEST. MODEL GUIDANCE HAS BEEN CONSISTENT WITH KEEPING
SPRAWLING HIGH PRESSURE CENTER ANCHORED ACROSS THE GREAT LAKES. THIS
WILL HELP IN SUPPRESSING A STRONG ZONAL BAROCLINIC ZONE AND ANY
PRECIPITATION TO THE SOUTH. EXPECTING DEEPER SOUTHERLY FLOW TO
STRUGGLE MAKING INROADS ACROSS SOUTHEASTERN MICHIGAN AND HAVE GONE
WITH A DRY FORECAST WEDNESDAY THROUGH FRIDAY. THIS SEEMS A SAFE BET
GIVEN THE DEGREE OF MODELED UPPER LEVEL CONFLUENCE.
LATEST ECMWF AND GFS KEEP SURFACE HIGH PRESSURE IN CONTROL
THROUGHOUT THE WEEKEND. HOWEVER...WITH THE SOUTHERLY MODEL BIAS OF
THE ENTIRE WINTER SEASON WILL REMAIN LEERY AND KEEP INHERITED
WEEKEND POP MENTION. WE/VE SEEN THIS ONE TOO MANY TIMES.
TEMPERATURES ARE EXPECTED TO MODERATE INTO THE 30S FOR DAYTIME
HIGHS THIS WEEKEND.
MARINE...
GALE FORCE WIND GUSTS IN THE WAKE OF A COLD FRONTAL PASSAGE WILL
QUICKLY SUBSIDE THROUGH DAYBREAK...LEAVING WESTERLY GUSTS UP TO 25
KNOTS FOR THE REMAINDER OF THE DAY. A SURFACE TROUGH WILL SETTLE
OVER SOUTHERN LAKE HURON TONIGHT...WITH SOUTHWEST WINDS SOUTH OF
THIS TROUGH GUSTING UP TO 25 KNOTS. UPPER LEVEL SYSTEM SWINGING
ACROSS THE GREAT LAKES WILL MAINTAIN GUSTY WEST WINDS ACROSS
ALL MARINE AREAS FOR TUESDAY...THEN WEAKENING ON WEDNESDAY AS HIGH
PRESSURE BUILDS OVER THE SOUTHERN GREAT LAKES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...UNTIL 4 PM
MONDAY.
BRISK WIND ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING OUTER SAGINAW BAY...UNTIL 4 PM MONDAY.
BRISK WIND ADVISORY...INNER SAGINAW BAY...UNTIL 1 PM MONDAY.
LAKE ST CLAIR...
BRISK WIND ADVISORY...FROM 7 PM MONDAY TO 1 PM TUESDAY.
GALE WARNING...UNTIL 7 AM MONDAY.
MI WATERS OF LAKE ERIE...
BRISK WIND ADVISORY...FROM 7 PM MONDAY TO 1 PM TUESDAY.
GALE WARNING...UNTIL 7 AM MONDAY.
&&
AVIATION.....MR
SHORT TERM...MR
LONG TERM....CB
MARINE.......MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 451 AM EST MON FEB 18 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-191000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 451 AM EST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS ARE LIKELY THIS AFTERNOON AND TONIGHT AS A WEAK SURFACE TROUGH DEVELOPS ACROSS CENTRAL MICHIGAN. THE HEAVIEST ACTIVITY WILL RESIDE NORTH OF M 59 WHERE 1 TO 2 INCHES OF ACCUMULATION WILL BE POSSIBLE BY TUESDAY MORNING. LOCALIZED ACCUMULATIONS OF 3 INCHES WILL BE POSSIBLE WITH ANY SLOW MOVING SNOW BANDS. LIGHTER AMOUNTS ARE ANTICIPATED SOUTH OF M 59 WITH 1 INCH EXPECTED IN WASHTENAW AND WAYNE COUNTIES...AND LESS THAN ONE INCH FOR LENAWEE AND MONROE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-191000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 451 AM EST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON SOUTH OF PRESQUE ISLE. A BRISK WIND ADVISORY IS IN EFFECT FOR ALL OTHER NEARSHORE WATERS. PLEASE REFER TO THE LATEST MARINE PRODUCTS FOR GREATER DETAIL.../GLFLH/.../GLFSC/.../NSHDTX/... MWWDTX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A BRISK WIND ADVISORY IS IN EFFECT TUESDAY FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE PRODUCTS FOR GREATER DETAIL.../GLFSC/.../NSHDTX/... MWWDTX/. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79374.